advertisement
Question
Posted by: Lisel | 2009-07-22

Hive breakout

Hi there, I' m a 33 yr old female and for the past 3 months or so I seem to have had a bad reaction to something I eat. It happened to me on a few occassions in my life, but this time it doesn' t seem to want to go away. I notice that if I eat too much sweet or rich foods I break out into a hive (reddish bumps under my skin and extremely itchy). I' ve scratched myself open on a number of occasions. Sometimes my lips, eyes and mouth even swell up...never ever experienced my throat swollen though. The first time I ever experienced this was when I was in my early teens and my mom brought home turkish delight chocolates...I had too much to eat and broke out into the hive. It seems ever since, when I have too much sweet or rich food stuff to eat I break out into a hive. I' m concerned because I come from a family of diabetics and wonder if I now also have this? I went to a doctor years ago to treat this, but they said it was almost like a mechanism which my body reacted to, to deter me from eating to much sweet stuff. Do you have any advice for me? Many thanks! Lisel

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hi Lisel
It does not sound like signs of diabetes - but you may be allergic to something in the food - maybe you can go for a blood test to check for milk, gluten allergy. See if you can find a common ingredient in the foods that could trigger the allergy. Try Aterax for the itching and Phenergan cream on the hives. If it is really bad you may need to use cortisone tablets.
dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Lisel | 2009-07-24

Thanks so much Dr Bets!

Reply to Lisel

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement